Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#340760] of Jian-Guo Liu

Papers Published

  1. Feng, Y; Li, L; Liu, JG; Xu, X, Continuous and discrete one dimensional autonomous fractional odes, Discrete and Continuous Dynamical Systems Series B, vol. 23 no. 8 (October, 2018), pp. 3109-3135, American Institute of Mathematical Sciences (AIMS) [doi]
    (last updated on 2019/06/19)

    Abstract:
    © 2018 American Institute of Mathematical Sciences. All rights reserved. In this paper, we study 1D autonomous fractional ODEs D c γu = f(u); 0 < γ < 1, where u : [0;∞) → R is the unknown function and D c is the generalized Caputo derivative introduced by Li and Liu ( arXiv:1612.05103). Based on the existence and uniqueness theorem and regularity results in previous work, we show the monotonicity of solutions to the autonomous fractional ODEs and several versions of comparison principles. We also perform a detailed discussion of the asymptotic behavior for f(u) = Aup. In particular, based on an Osgood type blow-up criteria, we find relatively sharp bounds of the blow-up time in the case A > 0; p > 1. These bounds indicate that as the memory effect becomes stronger ( → 0), if the initial value is big, the blow-up time tends to zero while if the initial value is small, the blow-up time tends to infiinity. In the case A < 0; p > 1, we show that the solution decays to zero more slowly compared with the usual derivative. Lastly, we show several comparison principles and Gronwall inequalities for discretized equations, and perform some numerical simulations to confirm our analysis.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320